MAUDE Adverse Event Report: AESCULAP AG HYDROLIFT VBR SZ.5 (40-60.5MM)/ENDPL.L; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

AESCULAP AG HYDROLIFT VBR SZ.5 (40-60.5MM)/ENDPL.L; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number SV015T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental mdr will be provided.
 
Event or Problem Description
It was reported that there was an issue with hydrolift vbr sz.5 (40-60.5mm)/endpl.L (part # sv015t).According to the complainant, the implant distracted and stuck in package.The device was in the original package, without obvious damages.After opening the inner package, the implant was found in the package already distracted.Compressing the implant manually was partly possible, against a resistance.The physician was able to restore the implant for an insertion, however, when trying to distract the implant via the pressure tube a pressure could not be created: the saline solution leaked through the connection straight away.This malfunction prolonged the surgery.Additional information was not provided.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the implant arrived partially distracted and locked.At the first sight, the implant shows no damages or defects.Investigation was carried out visually, functionally and microscopically.We found no traces of damage or defects like a damaged pipe or a defective clamping nut.After testing the the locking function, the locking and unlocking of the hydrolift worked well.In the next step we made a distraction trial.For this, first we unlocked the fixation and in the next step we mounted the hydrolift at the insertion instrument and connected this to the insufflation pump.After that, we started the distraction trial by increasing the pressure of the water filled insufflation pump.The hydrolift distracted as expected, without any stick- slip effects or leaking.Without further knowledge about the circumstances it is not possible do determine a clear root cause for the mentioned failure.It could be possible that the described problem was probably caused by a not proper attached hydraulic pipe or a defective gasket in the hydraulic pipe of the insertion instrument.The hydraulic pipe was not available for investigation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In addition no failure was detected during investigation.The device functions as expected.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Additional information: another hydrolift of the same size was used to proceed surgery without any problem.The patient is well.Delay of the intervention about 30 minutes.

Brand Name
HYDROLIFT VBR SZ.5 (40-60.5MM)/ENDPL.L
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11703132
Report Number9610612-2021-00324
Device Sequence Number19716501
Product Code MQP
UDI-Device Identifier04046963409296
UDI-Public4046963409296
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Model NumberSV015T
Device Catalogue NumberSV015T
Device Lot Number51807571C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer07/12/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1